Advertisement

Methodology and Computing in Applied Probability

, Volume 21, Issue 4, pp 1087–1118 | Cite as

Product Markovian Quantization of a Diffusion Process with Applications to Finance

  • Lucio FiorinEmail author
  • Gilles Pagès
  • Abass Sagna
Article

Abstract

We introduce a new methodology for the quantization of the Euler scheme for a d-dimensional diffusion process. This method is based on a Markovian and componentwise product quantization and allows us, from a numerical point of view, to speak of fast online quantization in a dimension greater than one since the product quantization of the Euler scheme of the diffusion process and its companion weights and transition probabilities may be computed quite instantaneously. We show that the resulting quantization process is a Markov chain, then we compute the associated weights and transition probabilities from (semi-) closed formulas. From the analytical point of view, we show that the induced quantization errors at the k-th discretization step is a cumulative of the marginal quantization error up to that time. Numerical experiments are performed for the pricing of a Basket call option in a correlated Black Scholes framework, for the pricing of a European call option in a Heston model and for the approximation of the solution of backward stochastic differential equations in order to show the performances of the method.

Keywords

Pricing Quantization Stochastic volatility model Backward stochastic differential equation Option pricing 

Mathematics Subject Classification (2010)

C63 G13 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Acknowledgments

The first author benefited from the support of the Fondazione Aldo Gini of the University of Padova. The second author benefited from the support of the Chaire “Risques financiers”, a joint initiative of École Polytechnique, ENPC-ParisTech and Sorbonne Université (formerly UPMC), under the aegis of the Fondation du Risque. The third author benefited from the support of the Chaire “Markets in Transition”, under the aegis of Louis Bachelier Laboratory, a joint initiative of École polytechnique, Université d’Évry Val d’Essonne and Fédération Bancaire Française.

References

  1. Bally V, Pagès G, Printems J (2001) A stochastic quantization method for non-linear problems. Monte Carlo Methods Appl 1:21–34zbMATHGoogle Scholar
  2. Bender C, Denk R (2007) A forward scheme for backward SDEs. Stoch Process Appl 117(12):1793–1812MathSciNetCrossRefGoogle Scholar
  3. Bouchard B, Touzi N (2004) Discrete-time approximation and monte-carlo simulation of backward stochastic differential equations. Stoch Process Appl 111 (2):175–206MathSciNetCrossRefGoogle Scholar
  4. Callegaro G, Fiorin L, Grasselli M (2015) Quantized calibration in local volatility. Risk Mag 28(4):62–67Google Scholar
  5. Callegaro G, Fiorin L, Grasselli M (2016) Pricing via recursive quantization in stochastic volatility models. Quant Finan 6:855–872MathSciNetzbMATHGoogle Scholar
  6. Carr P, Madan D (1999) Option valuation using the fast fourier transform. J Comput Finan 2:61–73CrossRefGoogle Scholar
  7. Chassagneux JF, Trillos CAG (2017) Cubature method to solve BSDEs: error expansion and complexity control. Preprint: arXiv:1702.00999v1
  8. Christoffersen P, Heston SL, Jacobs K (2009) The shape and term structure of the index option smirk: why multifactor stochastic volatility models work so well. Manag Sci 72:1914–1932CrossRefGoogle Scholar
  9. Crisan D, Manolarakis K, Touzi N (2010) On the Monte Carlo simulation of BSDE’s: an improvement on the Malliavin weights. Stoch Process Appl 120:1133–1158MathSciNetCrossRefGoogle Scholar
  10. El Karoui N, Peng S, Quenez MC (1997) Backward stochastic differential equations in finance. Math Finan 7(1):1–71MathSciNetCrossRefGoogle Scholar
  11. Gersho A, Gray R (1992) Vector quantization and signal compression. Kluwer Academic Press, BostonCrossRefGoogle Scholar
  12. Gobet E, Turkedjiev P (2016) Linear regression MDP scheme for discrete backward stochastic differential equations under general conditions. Math Computat 85:1359–1391MathSciNetCrossRefGoogle Scholar
  13. Gobet E, Lopez-Salas J, Turkedjiev P, Vasquez C (2016) Stratified regression Monte Carlo scheme for semilinear PDEs and BSDEs with large scale parallelization on GPUs. SIAM J Sci Comput 38(6):C652–C677MathSciNetCrossRefGoogle Scholar
  14. Graf S, Luschgy H (2000) Foundations of quantization for probability distributions. Lecture Notes in Math, vol 1730. Springer, BerlinzbMATHGoogle Scholar
  15. Heston SL (1993) A closed-form solution for options with stochastic volatility with applications to bond and currency options. Rev Financ Stud 6:327–343MathSciNetCrossRefGoogle Scholar
  16. Hu Y, Nualart D, Song X (2011) Malliavin calculus for backward stochastic differential equations and applications to numerical solutions. Ann Appl Probab 21 (6):2379–2423MathSciNetCrossRefGoogle Scholar
  17. Hull J, White A (1987) The pricing of options on assets with stochastic volatilities. J Financ 42:281–300CrossRefGoogle Scholar
  18. Hurd TR, Zhou Z (2010) A fourier transform method for spread option pricing. SIAM J Finan Math 1:142–157MathSciNetCrossRefGoogle Scholar
  19. Luschgy H, Pagès G (2008) Functional quantization rate and mean pathwise regularity of processes with an application to Lévy processes. Ann Appl Probab 18 (2):427–469MathSciNetCrossRefGoogle Scholar
  20. Pagès G (1998) A space vector quantization method for numerical integration. J Comput Appl Math 89:1–38MathSciNetCrossRefGoogle Scholar
  21. Pagès G, Printems J (2003) Optimal quadratic quantization for numerics: the Gaussian case. Monte Carlo Methods Appl 9(2):135–165MathSciNetCrossRefGoogle Scholar
  22. Pagès G, Sagna A (2015) Recursive marginal quantization of the Euler scheme of a diffusion process. Appl Math Finan 22(15):463–498MathSciNetCrossRefGoogle Scholar
  23. Pagès G, Sagna A (2018) Improved error bounds for quantization based numerical schemes for BSDE and nonlinear filtering. Stoch Process Appl 128(3):847–883MathSciNetCrossRefGoogle Scholar
  24. Pagès G, Wilbertz B (2018) Sharp rate for the dual quantization problem. Séminaire de Probabilités XLIX. To appearGoogle Scholar
  25. Pagès G, Yu J (2016) Pointwise convergence of the Lloyd algorithm in higher dimension. SIAM J Control Optim 54(5):2354–2382MathSciNetCrossRefGoogle Scholar
  26. Zador P (1982) Asymptotic quantization error of continuous signals and the quantization dimension. IEEE Trans Inform Theory 28:139–149MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of PadovaPadovaItaly
  2. 2.Laboratoire de Probabilités, Statistique et Modélisation (LPSM)Sorbonne Université (formerly UPMC), UMR 8001Paris Cedex 5France
  3. 3.ENSIIE & Laboratoire de Mathématiques et Modélisation d’Evry (LaMME)Université d’Evry Val-d’Essonne, UMR CNRS 8071EvryFrance

Personalised recommendations